MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. MEDEX¿ MANIFOLD; STOPCOCK, I.V. SET

SMITHS MEDICAL, ASD, INC. MEDEX¿ MANIFOLD; STOPCOCK, I.V. SET
Catalog Number MX934Z4LM
Medical Device Problem Codes Crack (1135); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 05/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
See mfr: 3012307300-2018-02321.
 
Event or Problem Description
It was reported that the second manifold, a medex¿ manifold, after 2 to 3 hours, of use also had cracked at cap side connection.Intravenous fluids and vasopressors leaked all over the bed and patient had loss of hemodynamic vitals.Patient had to be placed into trendelenburg position again with increase of drops (gtt).It was reported that there was no patient injury associated with this occurrence.
 
Additional Manufacturer Narrative
One used manifold was received for device evaluation.Visual inspection revealed a crack at the female luer of the stopcock body.Based on the available reported information, it was determined that the crack was likely caused by prolonged exposure to drug/medications.This product is not designed to be impervious to all drug/medications or combinations thereof.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
MEDEX¿ MANIFOLD
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7598330
Report Number3012307300-2018-02322
Device Sequence Number1186769
Product Code FMG
UDI-Device Identifier10351688504142
UDI-Public10351688504142
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMX934Z4LM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age79 YR